Alert archive / Washington / Red Flag Warnings in 2019
Red Flag Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 27, 2019, 3:43 AM PDT. It took effect at Jul 27, 2019, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2019, 3:43 AM PDT (10:43 UTC)
- In effect from
- Jul 27, 2019, 12:00 PM PDT
- Expired
- Jul 27, 2019, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
839 WWUS86 KOTX 271043 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 343 AM PDT Sat Jul 27 2019 ...Dry and Breezy today... A cold front passage will result in breezy winds over much of eastern Washington today. Dry conditions combined with gusty winds will result in rapid fire spread with any new or ongoing fires. WAZ673-674-677-272300- /O.UPG.KOTX.FW.A.0005.190727T1900Z-190728T0300Z/ /O.NEW.KOTX.FW.W.0006.190727T1900Z-190728T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Central Cascade Valleys (Zone 677)- 343 AM PDT Sat Jul 27 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673, 674, AND 677... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 8 PM PDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 18 to 25 percent. * Impacts: Gusty winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ684-686-687-272300- /O.UPG.KOTX.FW.A.0005.190727T1900Z-190728T0300Z/ /O.NEW.KOTX.FW.W.0006.190727T1900Z-190728T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 343 AM PDT Sat Jul 27 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FWZ684, SOUTH PORTION OF ZONE 686 AND 687... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 8 PM PDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684), South portion of Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: West 10 to 20 mph with gusts up to 30 mph. Winds shifting north in the Okanogan Valley after 1600. * Relative Humidities: 15 to 25 percent. * Impacts: Gusty winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
226 WWUS86 KOTX 272251 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 351 PM PDT Sat Jul 27 2019 WAZ673-674-677-280300- /O.CON.KOTX.FW.W.0006.000000T0000Z-190728T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Central Cascade Valleys (Zone 677)- 351 PM PDT Sat Jul 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673, 674, AND 677... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 15 to 24 percent. * Impacts: Gusty winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ684-686-687-280300- /O.CON.KOTX.FW.W.0006.000000T0000Z-190728T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 351 PM PDT Sat Jul 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FWZ684, SOUTH PORTION OF ZONE 686 AND 687... * Affected Area: Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684), Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: West 10 to 20 mph with gusts up to 30 mph. Winds shifting north in the Okanogan Valley after 1700. * Relative Humidities: 13 to 23 percent. * Impacts: Gusty winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
072 WWUS86 KOTX 280257 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 757 PM PDT Sat Jul 27 2019 WAZ673-674-677-280400- /O.EXP.KOTX.FW.W.0006.000000T0000Z-190728T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington Central Cascade Valleys (Zone 677)- 757 PM PDT Sat Jul 27 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673, 674, AND 677... Temperatures will continue to cool and relatively humidity values will rise, while winds subside. Thus the warnings will be allowed to expire. $$ WAZ684-686-687-280400- /O.EXP.KOTX.FW.W.0006.000000T0000Z-190728T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 757 PM PDT Sat Jul 27 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FWZ684, SOUTH PORTION OF ZONE 686 AND 687... Temperatures will continue to cool and relatively humidity values will rise, while winds subside. Thus the warnings will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 27, 2:41 AM PDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 27, 2:41 AM PDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
241 AM PDT Sat Jul 27 2019
.SYNOPSIS...
A cold front will bring breezy winds across the region today. This
will also drop temperatures back to near normal for the weekend.
Seasonal weather with occasional breezy conditions are expected for
next week.
&&
.DISCUSSION...
Today through Sunday night: An upper trough swinging through
British Columbia will send a cold front across the Inland
Northwest this morning resulting in temperatures dropping back
towards seasonal normals. This will be mainly a dry front passage
with light rain limited to the immediate Cascade crest. Winds
will gradually increase into the early afternoon along and behind
the front with sustained winds of 15 to 25 mph with gusts of 30-35
mph along the East Slopes of the Cascades, Columbia Basin,
Spokane area, and Palouse. The Okanogan Valley will see increased
winds as well although the westerly gradient may allow for some
places in the valley to be sheltered from the stronger winds until
mixing potential increases in the afternoon. Relative humidity
will still be low with minimum values in the 18-25% range over
most of Central and Eastern WA. With this in mind will be
upgrading the Fire Weather Watches to Red Flag Warnings. For
Ferry, Stevens, and Pend Oreille counties higher resolution model
guidance shows breezy winds to be confined mainly to the southern
third or so of these counties so the Red Flag Warning will not
include portions of these counties. A dry westerly flow takes over
overnight into Sunday. This combined with decreasing wind will
allow for efficient radiational cooling at night with Sunday night
lows down into the mid 40s for Pullman, Deer Park, Sandpoint, and
Republic. JW
Tuesday through Saturday: The weather pattern through much of
this timeframe will be characterized by a strengthening Four-
Corners ridge of high pressure, and an upper trough over the
eastern Pacific. The Inland Northwest will be situated under
southwest flow aloft with mainly dry weather expected. Current
model guidance suggests a weak cold frontal system will pass to
our north in the Tuesday-Wednesday timeframe. This will likely
bring breezy winds in the Columbia River Basin and across favored
Cascade gaps, elevating fire weather concerns. Additional weather
systems take a similar trajectory late next week, and at this
stage can't completely rule out a few showers over the Cascades.
High temperatures are projected to be within a few degrees of
normal through much of next week under this pattern.
Dang
&&
.AVIATION...
06Z TAFS: A cold front slips in late tonight into Saturday. The
main threat of showers will be near the Cascade crest and then
Saturday afternoon near the BC/ID border, along with a slim
risk for thunderstorms. TAFs are expected to remain dry with
transient middle to high clouds. However wind will increase. The
winds will be breezy near the Cascades, including EAT, tonight
and throughout Saturday, though some lull is expected in the
morning. Other TAF sites will see winds increasing Saturday
morning to afternoon. Expect gusts near 20-30kts in the PM, with
the potential for locally higher speeds near EAT. /Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 83 54 83 56 88 57 / 0 0 0 0 0 0
Coeur d'Alene 82 52 82 48 87 56 / 0 0 0 0 0 0
Pullman 81 49 81 46 87 54 / 0 0 0 0 0 0
Lewiston 91 60 90 58 93 63 / 0 0 0 0 0 0
Colville 88 45 88 46 93 49 / 10 0 0 0 0 0
Sandpoint 81 48 80 44 85 54 / 0 0 0 0 0 0
Kellogg 79 56 80 54 85 59 / 0 0 0 0 0 0
Moses Lake 87 56 87 55 93 57 / 0 0 0 0 0 0
Wenatchee 83 59 86 62 90 62 / 0 0 0 0 0 0
Omak 87 57 87 56 91 59 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from noon today to 8 PM PDT this evening for
East Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Palouse and Spokane Area (Zone 674).
Red Flag Warning from noon today to 8 PM PDT this evening for
East Washington Northeast (Zone 686)-East Washington
Okanogan Highlands (Zone 687)-East Washington
Okanogan/Methow Valleys (Zone 684).
&&Hazardous weather outlook, Jul 26, 4:31 AM PDT, 23 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 431 AM PDT Fri Jul 26 2019 IDZ003-026-WAZ032>036-041-043-044-271200- Idaho Palouse-Lewiston Area-Lower Garfield and Asotin Counties- Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Wenatchee Area-Okanogan Valley-Waterville Plateau- 431 AM PDT Fri Jul 26 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Dry and breezy conditions on Saturday will elevate concerns for fire spread with any new or existing grass and brush fires. IDZ001-002-004-027-WAZ031-037-038-042-271200- Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades- 431 AM PDT Fri Jul 26 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
Nearby
Red Flag Warnings in Washington, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.